Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 6, 2008, 2:09 PM CST for Goliad County, Victoria County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2008, 2:09 PM CST (20:09 UTC)
- Expired
- Mar 6, 2008, 4:15 PM CST
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Goliad County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 88 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 2:15 PM CST | FLASH FLOOD | Victoria, TX | STREET FLOODING REPORTED THROUGHOUT DOWNTOWN VICTORIA |
| Mar 6, 3:25 PM CST | FLASH FLOOD | Victoria, TX | SEVERAL CARS STALLED IN THE UNDERPASSES AND LOW LYING AREAS THROUGHOUT VICTORIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 062010
FFWCRP
TXC175-469-062215-
/O.NEW.KCRP.FF.W.0001.080306T2009Z-080306T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
209 PM CST THU MAR 6 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GOLIAD COUNTY IN SOUTH TEXAS
VICTORIA COUNTY IN SOUTH TEXAS
* UNTIL 415 PM CST
* AT 203 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1 TO 3 INCHES OF RAINFALL HAVE OCCURRED.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GOLIAD...VICTORIA...FANNIN...MISSION VALLEY...SCHROEDER
AND TELFERNER.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2841 9740 2840 9741 2841 9743 2840 9744
2849 9752 2876 9735 2903 9689 2875 9672
2856 9714 2838 9739
$$
MJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 6, 12:28 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 6, 12:28 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1228 PM CST THU MAR 6 2008
.UPDATE...ZONES UPDATED TO INCLUDE TORNADO WATCH UNTIL 6 PM. THREAT
FOR TORNADOES WILL EXIST OVER THE COASTAL PLAINS IN ADVANCE OF THE
COLD FRONT TO THE NORTH AND THE SURFACE LOW TO THE WEST. THE COLD
FRONT HAS MOVED INTO THE FORECAST AREA FROM NORTH OF GOLIAD TO NEAR
ENCINAL. STORMS ELEVATED ABOVE THE BOUNDARY WILL STILL HAVE THE
POTENTIAL FOR SEVERE WITH LARGE HAIL AS AIRMASS HAS DESTABILIZED
TO THE SOUTH OF THE BOUNDARY WITH CAPE VALUES FROM 1500-2000 J/KG.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 39 62 37 71 51 / 20 10 0 0 10
VICTORIA 36 58 33 67 47 / 30 10 0 0 10
LAREDO 40 67 40 80 51 / 10 0 0 0 10
ALICE 36 64 33 74 49 / 10 0 0 0 10
ROCKPORT 42 59 42 69 55 / 30 10 0 0 10
COTULLA 33 64 31 76 48 / 10 0 0 0 10
KINGSVILLE 39 63 36 74 50 / 20 0 0 0 10
NAVY CORPUS 44 60 42 69 55 / 20 10 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 9 PM CST FRIDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
&&
TT/89...SHORT TERM
JR/19...LONG TERMHazardous weather outlook, Mar 6, 11:32 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1132 AM CST THU MAR 6 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-070300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1132 AM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING SURFACE LOW PRESSURE AREA AND ASSOCIATED COLD FRONT WILL MOVE EAST ACROSS SOUTH TEXAS TODAY. AS THE LOW AND FRONT INTERACT WITH INCREASING GULF MOISTURE...THUNDERSTORMS WILL BE THE RESULT. DUE TO THE TURNING OF THE WINDS IN THE ATMOSPHERE AND THE DEGREE OF INSTABILITY OF THE AIRMASS...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON MAINLY TO THE NORTHEAST OF A KINGSVILLE TO TILDEN LINE. A FEW STORMS HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM NOON THROUGH 600 PM CST. AFTER 600 PM CST...THE THREAT FOR SEVERE WEATHER WILL RAPIDLY DIMINISH AS COOLER AIR BEHIND A COLD FRONT SWEEPS ACROSS THE COASTAL BEND. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT IN THE WAKE OF THE STRONG COLD FRONT MOVING THROUGH THE COASTAL WATERS. WIND GUSTS TO GALE FORCE WILL BE LIKELY OVER THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF THE COASTAL BEND THIS AFTERNOON. TMT/MB/TE
In the hours before
Special weather statement, Mar 6, 11:43 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1143 AM CST THU MAR 6 2008 TXZ230>234-061845- BEE-GOLIAD-LIVE OAK-MCMULLEN-VICTORIA- 1143 AM CST THU MAR 6 2008 ...STRONG THUNDERSTORM DEVELOPING ACROSS PORTIONS OF BEE...GOLIAD...LIVE OAK...MCMULLEN AND VICTORIA COUNTIES... AT 1136 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS BETWEEN VICTORIA AND COTULLA MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED WITH STORMS NEAR CHOKE CANYON RESERVOIR IN THE PAST HOUR. MJG
Local storm report, Mar 6, 12:35 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 PM CST THU MAR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM HAIL WEESATCHE 28.83N 97.42W
03/06/2008 E0.50 INCH GOLIAD TX LAW ENFORCEMENT
&&
KRRLocal storm report, Mar 6, 1:41 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
141 PM CST THU MAR 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL CORPUS CHRISTI 27.71N 97.29W
03/06/2008 M0.75 INCH NUECES TX TRAINED SPOTTER
PENNY SIZE HAIL NEAR SUNTIDE AND UPRIVER RD.
&&
KRRThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:04 AM CST | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 17 hr |
| Mar 6, 12:01 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 29 min |
| Mar 6, 12:05 PM CST | Tornado Warning | CRP | Goliad | 25 min |
| Mar 6, 12:15 PM CST | Tornado Warning | CRP | Jim Wells, Nueces | 45 min |
| Mar 6, 12:29 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 17 min |
| Mar 6, 12:31 PM CST | Severe Thunderstorm Warning | CRP | Bee | 44 min |
| Mar 6, 12:51 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 39 min |
| Mar 6, 1:08 PM CST | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 52 min |
| Mar 6, 1:41 PM CST | Special Marine Warning | CRP | 94 min | |
| Mar 6, 1:46 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 44 min |
| Mar 6, 2:01 PM CST | Tornado Warning | CRP | Nueces | 29 min |
| Mar 6, 2:19 PM CST | Severe Thunderstorm Warning | CRP | Victoria | 41 min |
| Mar 6, 2:23 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 52 min |
| Mar 6, 2:27 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 6, 2:38 PM CST | Tornado Warning | CRP | Victoria | 37 min |
| Mar 6, 2:47 PM CST | Severe Thunderstorm Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 43 min |
| Mar 6, 3:19 PM CST | Tornado Warning | CRP | Kleberg | 26 min |
| Mar 6, 3:22 PM CST | River Flood Warning | CRP | Calhoun, Nueces, Victoria, Webb | 141 days |
| Mar 6, 3:28 PM CST | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 47 min |
| Mar 6, 3:38 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 6, 4:12 PM CST | Severe Thunderstorm Warning | CRP | Aransas, Calhoun | 33 min |
| Mar 6, 4:15 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 6, 5:48 PM CST | Special Marine Warning | CRP | 117 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.